Alert archive / California / Heat Advisories in 2018

Heat Advisory 9, NWS Eureka, CA

July 24, 2018Humboldt County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this heat advisory at Jul 24, 2018, 3:34 AM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Jul 24, 2018, 11:00 AM PDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2018, 3:34 AM PDT (10:34 UTC)
In effect from
Jul 24, 2018, 11:00 AM PDT
Expired
Jul 26, 2018, 11:00 PM PDT
In force
60 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2018-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2018-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS76 KEKA 241034
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
334 AM PDT Tue Jul 24 2018

...Hot temperatures for portions of interior Northwest California...

.Hot and dry weather is forecast for the middle of the week with
the hottest days being Wednesday and Thursday. High temperatures
will generally range from 95 to 105 degrees with local hot spots 
along the Trinity River potentially peaking around 108 degrees.

CAZ107-108-242345-
/O.NEW.KEKA.HT.Y.0009.180724T1800Z-180727T0600Z/
Northern Trinity-Southern Trinity-
334 AM PDT Tue Jul 24 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 11 AM this morning to 11 PM
PDT Thursday. 

* LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity 
  Center...Hayfork...Ruth.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$

CAZ110-111-113-242345-
/O.NEW.KEKA.HT.Y.0009.180725T1800Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
334 AM PDT Tue Jul 24 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 11 AM Wednesday to 11 PM PDT
Thursday. 

* LOCATIONS INCLUDE...Leggett...Laytonville...Willits...
  Covelo...Ukiah...Hopland....

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$
5 follow-up statements
185 
WWUS76 KEKA 242147
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
247 PM PDT Tue Jul 24 2018

...Persistent hot temperatures for portions of interior Northwest
California...

.Hot and dry weather will continue with the hottest days being 
Wednesday and Thursday. High temperatures will generally range 
from 95 to 105 degrees with local hot spots along the Trinity 
River potentially peaking around 108 degrees.

CAZ107-108-251100-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northern Trinity-Southern Trinity-
247 PM PDT Tue Jul 24 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity 
  Center...Hayfork...Ruth.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ110-111-113-251100-
/O.CON.KEKA.HT.Y.0009.180725T1800Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
247 PM PDT Tue Jul 24 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM
PDT THURSDAY...

* LOCATIONS INCLUDE...Leggett...Laytonville...Willits...
  Covelo...Ukiah...Hopland....

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
206 
WWUS76 KEKA 251014
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
314 AM PDT Wed Jul 25 2018

...Persistent hot temperatures for portions of interior Northwest
California...

.Hot and dry weather will continue with the hottest days being
today and Thursday. High temperatures will generally range from 
95 to 105 degrees with local hot spots along the Trinity River 
potentially peaking around 108 degrees.

CAZ107-108-252315-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northern Trinity-Southern Trinity-
314 AM PDT Wed Jul 25 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt
  Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 95 and 105 with locally
  higher temperatures. Overnight lows will be in the low to mid
  60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ110-111-113-252315-
/O.CON.KEKA.HT.Y.0009.180725T1800Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
314 AM PDT Wed Jul 25 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THURSDAY...

* LOCATIONS INCLUDE...Leggett...Laytonville...Willits...
  Covelo...Ukiah...Hopland....

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
562 
WWUS76 KEKA 252135
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
235 PM PDT Wed Jul 25 2018

...Persistent hot temperatures for portions of interior Northwest
California...

.Hot and dry weather will continue with the hottest days being
today and Thursday. High temperatures will generally range from
95 to 105 degrees with local hot spots around Ukiah and the
Trinity River peaking around 108.

CAZ107-108-261100-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northern Trinity-Southern Trinity-
235 PM PDT Wed Jul 25 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt
  Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ110-111-113-261100-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
235 PM PDT Wed Jul 25 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* LOCATIONS INCLUDE...Leggett...Laytonville...Willits...
  Covelo...Ukiah...Hopland....

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
756 
WWUS76 KEKA 260942
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PDT Thu Jul 26 2018

...Persistent hot temperatures for portions of interior Northwest
California...

.High temperatures will generally range from 95 to 105 degrees 
with local hot spots around Ukiah and the Trinity River peaking 
around 110.

CAZ106-262245-
/O.EXB.KEKA.HT.Y.0009.180726T1800Z-180727T0600Z/
Southern Humboldt Interior-
242 AM PDT Thu Jul 26 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 11 AM this morning to 11 PM
PDT this evening. 

* LOCATIONS INCLUDE...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the upper 50s and low 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ107-108-262245-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northern Trinity-Southern Trinity-
242 AM PDT Thu Jul 26 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt
  Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 95 and 105 with areas
  along the Trinity River possibly peaking around 110. Overnight
  lows will be in the 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ110-111-113-262245-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
242 AM PDT Thu Jul 26 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Ukiah...Hopland...Leggett...
  Laytonville...Willits...Covelo.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
803 
WWUS76 KEKA 262139
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
239 PM PDT Thu Jul 26 2018

...Persistent hot temperatures for portions of interior Northwest
California...

.High temperatures will generally range from 95 to 105 degrees
with local hot spots around Ukiah and the Trinity River peaking
around 110 today. Temperatures will ease back slightly on Friday 
into the weekend, but will still crest above 100 degrees in the 
hottest locations. 

CAZ107-108-270600-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northern Trinity-Southern Trinity-
239 PM PDT Thu Jul 26 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt 
  Ranch...Trinity Center.

* TEMPERATURES...High temperatures between 95 and 110 with 
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ110-111-113-270600-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
239 PM PDT Thu Jul 26 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Ukiah...Hopland...Leggett... Laytonville...
  Willits...Covelo...

* TEMPERATURES...High temperatures between 95 and 110 with 
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ106-270600-
/O.CON.KEKA.HT.Y.0009.000000T0000Z-180727T0600Z/
Southern Humboldt Interior-
239 PM PDT Thu Jul 26 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Garberville...Bridgeville.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:20 PM PDT, 12 hours 14 minutes earlier.

Area forecast discussion, Jul 23, 3:20 PM PDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
320 PM PDT Mon Jul 23 2018

.SYNOPSIS...Hot and dry conditions will continue across inland
areas for the foreseeable future, with typical cool and
periodically cloudy conditions near the coast. A few thunderstorms
will be possible near the Trinity Alps and Yolla Bollys both this
evening and Tuesday afternoon.

&&

.DISCUSSION...Hot and dry conditions continue to persist
throughout interior areas today, with typical cool and cloudy
conditions in coastal areas. As for the latter, a shallow marine
layer resulted in very foggy conditions early this morning in low
lying coastal areas, particularly in the vicinity of Humboldt Bay.
These marine clouds and fog remain just barely offshore, and will
quickly move inland this evening once again, resulting in another
cloudy and foggy night and morning tomorrow.

Meanwhile across the interior, a healthy field of cumulus clouds
have developed throughout the mountains of Trinity County, with a
few weak showers across far southern Siskiyou County in the
vicinity of Callahan and Etna. As this activity continues to
develop this afternoon and evening, a few lightning strikes and
brief heavy downpours will be possible in the far northern "horn"
region of Trinity County as well. A lesser but non-zero chance of
an isolated thunderstorm will also be possible near the Yolla
Bolly mountains in far southeastern Trinity County as well.
Additional isolated thunderstorms will again be possible tomorrow
afternoon and evening as well, but conditions appear to be
slightly less favorable for this development than they do today.

Otherwise, the main story heading into the remainder of the week
is building heat, as temperatures are expected to remain in the
upper 90s to near 105 throughout interior valleys several days,
including potentially between 105 to 110 in the typical hotspots
along the Trinity River Valley. While afternoon highs will be
quite warm during this period, overnight lows are expected to
provide some relief, and will likely fall into the 60s in most
areas. Given the expected overnight relief, as well as the fact
that heat like this has already been exceeded this season on
multiple occasions and is not particularly out of the ordinary for
a typical summer, we have opted not to issue any Heat Advisories
at this time. However, a Moderate Heat risk may develop through
the week, which will primarily impact those that are particularly
sensitive to heat.

Above normal afternoon temperatures will continue through the end
of the work week, with very little meaningful improvement expected
for the foreseeable future. /BRC

&&

.AVIATION...Largely VFR conditions will continue for the vast
majority of the inland portions of northwest California through
the next several days, while stratus will plague the coastal
areas. This afternoon low ceilings and fog have pulled back to the
immediate coast and out of most or all of the terminals, but
remain within a half mile of ACV and CEC. It will not take much to
bring the stratus back in once the sun starts to lower this
evening and any boundary layer mixing relents. Thus expect LIFR
conditions to come back in between 02-04Z, similar to Sunday
evening, at both ACV and CEC. With strong high pressure at mid and
upper-levels, the inversion will remain steep, likely with cloud
tops remaining around 1000 to 1500 feet through Tuesday morning.
Fog may be dense in some areas between 06Z and 15Z or so along
much of the coast and adjacent river valleys, but will not extend
very far inland.

Meanwhile, some towering cumulus and isolated cumulonimbus will
be found around the Yolla Bolly mountains and the Trinity Alps,
with a stray shower or weak thunderstorm possible late this
afternoon into early evening. Smoke from wildfires in northeast
Del Norte county and into southern Oregon will locally limit
visibility in Del Norte and Siskiyou county, but mostly will be
just a low- impact haze. Denser smoke will be found into southern
Oregon. /AAD

&&

.MARINE...The pressure gradient over the coastal waters will be
relaxed over the next couple of days. Winds will be light
northerly across the waters early this week, with northerlies
gradually increasing again by late Wednesday and Thursday.
Advisory level winds are possible the outer waters by Thursday.
Currently seas are mainly comprised of shorter period locally
generated waves, between 4 and 8 seconds, with 3 to 5-foot waves
on average in the nearshore waters. Perhaps locally 5 to 7 feet
can be found well beyond 10 nm offshore. Another southerly swell
of 2 to 4 feet at 18 to 20 seconds will arrive tonight, resulting
in some mixed seas. These conditions will generally persist
through Wednesday, with shorter period seas beginning to build in
response to the increasing northerly winds by Wednesday night or
Thursday. /AAD

&&

.FIRE WEATHER...As of 3 PM PDT, isolated showers were beginning to
develop in the vicinity of Callahan and Etna, but remained weak
and lightning strikes had not been detected. However, a few
strikes remain possible later in the afternoon and evening in this
area as these showers increase in strength. While most activity is
likely to remain in Siskiyou County, a few strikes will be
possible in far northeastern Trinity County near the county line.
It wouldn't be out of the question to see a strike or two near the
Yolla Bolly mountains as well. Storms should dissipate late this
evening, and additional isolated storms will be possible in the
same areas tomorrow afternoon and evening as well.

Otherwise, hot and dry conditions will continue through much of
the next week, with interior temperatures climbing well into the
upper 90s to low 100s. Some areas along the Trinity River may even
see afternoon high temperatures reaching between 105 and 110.
Overnight recoveries will remain good in the valleys, but only
moderate in upper elevations within the thermal belt. Winds will
remain mostly light and heavily influenced by terrain, with a
slight increasing trend by the end of the week. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 24, 3:24 AM PDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
324 AM PDT Tue Jul 24 2018

CAZ101-103-104-109-251030-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
324 AM PDT Tue Jul 24 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Occasional dense fog will be possible near the coast this morning and
then again tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Occasional dense fog will be possible near the coast Wednesday and
Thursday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-251030-
Northern Trinity-Southern Trinity-
324 AM PDT Tue Jul 24 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

Isolated thunderstorms will be possible over far northern Trinity
County this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Heat Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-112-251030-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southwestern Mendocino Interior-
324 AM PDT Tue Jul 24 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Afternoon temperatures of 95 to 105 will continue for most interior
valleys. A Moderate Heat Risk is expected for those that are
especially sensitive to heat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Afternoon temperatures of 95 to 105 will continue through the
remainder of the week in most interior valleys. A Moderate Heat Risk
is expected for those that are especially sensitive to heat.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-113-251030-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
324 AM PDT Tue Jul 24 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 PM PDT
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Afternoon temperatures of 90 to 100 are forecast for most interior
valleys. A Moderate Heat Risk is expected for those that are
especially sensitive to heat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Heat Advisory is currently in effect.

Afternoon temperatures of 95 to 105 will continue through the
remainder of the week in most interior valleys. A Moderate Heat Risk
is expected for those that are especially sensitive to heat.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:09 AM PDTBeach Hazards StatementEKADel Norte, Humboldt, Mendocino31 hr

Nearby

Heat Advisories in California, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.